본문 바로가기
KERD
논문KCI 등재

Rifampicin-Induced Minimal Change Disease Is Improved after Cessation of Rifampicin without Steroid Therapy

2

조회

0

다운로드

0

인용

0

참고문헌

키워드

주제분류의학일반

초록

There are several reports to demonstrate that rifampicin, a major anti-tuberculosis agent, is associated with some adverse renal effects, with a few cases of rifampicin-induced minimal change disease (MCD). In the present case, a 68-year-old female presented with nausea, vomiting, foamy urine, general weakness and edema. She had been taking rifampicin for 4 weeks due to pleural tuberculosis. The patient had no proteinuria before the anti-tuberculosis agents were started, but urine tests upon admission showed heavy proteinuria with a 24-h urinary protein of 9.2 g/day, and serum creatinine, albumin, and total cholesterol levels were 1.36 mg/dL, 2.40 g/dL, and 283 mg/dL, respectively. MCD was diagnosed, and the patient achieved completeremission after cessation of rifampicin without undergoing steroid therapy.

Abstract

There are several reports to demonstrate that rifampicin, a major anti-tuberculosis agent, is associated with some adverse renal effects, with a few cases of rifampicin-induced minimal change disease (MCD). In the present case, a 68-year-old female presented with nausea, vomiting, foamy urine, general weakness and edema. She had been taking rifampicin for 4 weeks due to pleural tuberculosis. The patient had no proteinuria before the anti-tuberculosis agents were started, but urine tests upon admission showed heavy proteinuria with a 24-h urinary protein of 9.2 g/day, and serum creatinine, albumin, and total cholesterol levels were 1.36 mg/dL, 2.40 g/dL, and 283 mg/dL, respectively. MCD was diagnosed, and the patient achieved completeremission after cessation of rifampicin without undergoing steroid therapy.

참고문헌 (13)

  1. Covic A, "Rifampicin-induced acute renal failure: a series of 60 patients", Nephrol Dial Transplant, 13, pp.924~929 (1998)
  2. De Vriese AS, "Rifampicin-associated acute renal failure: pathophysiologic, immunologic, and clinical features", Am J Kidney Dis, 31, pp.108~115 (1998)
  3. Gabow PA, "Tubulointerstitial and glomerular nephritis associated with rifampin. Report of a case", JAMA, 235, pp.2517~2518 (1976)
  4. Kohno K, "Minimal change nephrotic syndrome associated with rifampicin treatment", Nephrol Dial Transplant, 15, pp.1056~1059 (2000)
  5. Murray AN, "Rapidly progressive glomerulonephritis associated with rifampicin therapy for pulmonary tuberculosis", Nephron, 46, pp.373~376 (1987)
  6. Muthukumar T, "Acute renal failure due to rifampicin: a study of 25 patients", Am J Kidney Dis, 40, pp.690~696 (2002)
  7. Neugarten J, "Rifampin-induced nephrotic syndrome and acute interstitial nephritis", Am J Nephrol, 3, pp.38~42 (1983)
  8. Rekha VV, "Rifampicin-induced renal toxicity during retreatment of patients with pulmonary tuberculosis", J Assoc Physicians India, 53, pp.811~813 (2005)
  9. Tada T, "A case report of nephrotic syndrome associated with rifampicin therapy", Nihon Jinzo Gakkai Shi, 37, pp.145~150 (1995)
  10. Yoshioka K, "Rapidly progressive glomerulonephritis due to rifampicin therapy", Nephron, 90, pp.116~118 (2002)
  11. Black DA, "Controlled trial of prednisone in adult patients with the nephrotic syndrome", Br Med J, 3, pp.421~426 (1970)
  12. Waldman M, "Adult minimal-change disease: clinical characteristics, treatment, and outcomes", Clin J Am Soc Nephrol, 2, pp.445~453 (2007)
  13. Glassock RJ., "Secondary minimal change disease", Nephrol Dial Transplant, 18(Suppl 6), pp.vi52~vi58 (2003)

관련 논문AI추천

이 간행물의 다른 논문 (23건)